MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-3; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-3; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP9745H
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: * was there any change in the patient¿s post-operative care due to the prolonged procedure?=>no * were there any unexpected outcomes or complications as a result of the prolonged surgery time?=>no * what tissue was being sutured when the event occurred?=>unk * was additional dissection required in other organs/tissues other than the target tissue?=>no * what is the lot number?=>unk * please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sales rep about the device returning.* please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).=>ryohei mori trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ¿g/m events reported via: 2210968-2023-05989, 2210968-2023-05990, 2210968-2023-05991, 2210968-2023-05992.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, it was reported by a sales rep that the needle was bent and broken during use.This happened in 4 products.The operation time was extended within 30 minutes.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDS+ VIO 27IN 5-0 S/A RB-3
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17572890
Report Number2210968-2023-05991
Device Sequence Number8258483
Product Code NEW
UDI-Device Identifier10705031207363
UDI-Public10705031207363
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP9745H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown